MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013469-100
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.It is likely that during use the clearance between the guide wire lumen and the guide wire became reduced causing resistance.Further attempts to move the balloon dilatation catheter from the guide wire likely caused the devices to become frozen together.A review of the lot history records revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lots revealed no other incidents.The investigation determined the reported difficulties and additional treatment was likely due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the mildly calcified right superficial femoral artery.The 5.5mmx100mmx150 cm armada balloon dilatation catheter (bdc) was advanced over a 018 steelcore guide wire, and ballooning was performed.When attempting to remove the armada bdc, resistance was felt with the guide wire and the sheath.When trying to re-advance, the bdc could not be advanced on the guide wire.Both the bdc and guide wire could not be advanced past the sheath.Eventually, the bdc was pulled out of the patient enough to where the guide wire could be seen; and the guide wire had to be clamped to continue removing the bdc off the guide wire.Another guide wire and armada were used successfully complete the procedure without issue.There were no adverse patient effects.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7003113
Report Number2024168-2017-08691
Device Sequence Number18863622
Product Code LIT
UDI-Device Identifier08717648208317
UDI-Public08717648208317
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number1013469-100
Device Lot Number5121541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 5F 90CM ANSELGUIDE WIRE STEELCORE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight84